MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC. WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number UNKNOWN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Device history record (dhr) review cannot be conducted because no lot number was provided by the customer.Concomitant bwi products: webster¿ electrophysiology catheters (catalog # unknown, and lot # unknown).Thermocool® smart touch® sf bi-directional navigation catheter (catalog # d134701, lot # 17752329l).Carto 3 system (catalog # fg540000, serial (b)(4)).Smartablate pump (catalog # m490008,serial (b)(4)).Smartablate generator (catalog # m490007, serial (b)(4)).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent an idiopathic ventricular tachycardia ablation procedure for premature ventricular contractions (pvcs) with two (2) webster¿ electrophysiology catheters and suffered a cardiac tamponade requiring pericardiocentesis.Toward the end of the procedure, the patient became hypotensive.Pericardial effusion was detected via echocardiography.Pericardiocentesis yielded an unspecified volume of fluid.Patient required extended hospitalization (4 additional nights) as a result of the adverse event for monitoring.There were no patient factors cited that may have contributed to the adverse event.Patient fully recovered with no residual effects and was discharged to home.It was noted that the injury occurred mid to post-ablation.Physician¿s opinion regarding the cause of the adverse event is that it was related to the webster¿ electrophysiology catheter.There were no issues, errors, or malfunctions reported on any bwi products or equipment during the procedure.No transseptal puncture was performed, as transseptal access was obtained via a patent foramen ovale (pfo).There is no sheath information.Generator was set on power control mode at 35 watts, time of 999 seconds, temperature of 24 degrees celsius, and impedance of 120 ohms.Power was not titrated during ablation.Overall ablation time at the site of injury was 2 minutes and 50 seconds.There is no information regarding last ablation cycle time.Irrigated catheter flow was set on 2 ml/min.Patient received anticoagulant during the procedure with activated clotting time (act) maintained in an unspecified range.There is no information regarding spi value.The thermocool® smart touch® sf bi-directional navigation catheter was not in close proximity to another catheter during the procedure.The thermocool® smart touch® sf bi-directional navigation catheter was zeroed after the initial warm-up phase, post catheter connection to the carto 3 patient interface unit.Carto 3 system did not indicate to re-zero the catheter.There were no issues, errors, or malfunctions reported on any bwi products or equipment during the procedure.

Brand Name
WEBSTER¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key7615702
Report Number2029046-2018-01694
Device Sequence Number11237260
Product Code DRF
UDI-Device Identifier10846835007978
UDI-Public10846835007978
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2018
Initial Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age84 YR